Im So Depressed and Crying Since the 5th Day Post Op of BA (Gen Anesthesia),how Long Will This Last?

i Had my BA july 19, on july 24 i started feeling depressed,crying. Im so depressed until now. Is this a side effect of the general anesthesia? I've read some articles about the connection. Pls help

Doctor Answers (4)

Depression after surgery

+2

Thanks for an excellent question.  I absolutely believe that surgery can induce depression and by the way I have seen it with all types of surgery including those performed under local or sedation.  Pain meds in particular can be a culprit and simply feeling vunerable or limited in your capacity after surgery can alter mood.  This emotional roller coaster should get better.  You should be seeing your plastic surgeon regulary at this stage and be discussing your concerns.


Dallas Plastic Surgeon
5.0 out of 5 stars 81 reviews

See your surgeon.

+1
Before this gets worse, please see your surgeon about this. Emotions can become out of control after surgery, however this is something that your surgeon can help you with. Best of luck.

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 69 reviews

Depression Due To Medication After Breast Augmentation

+1

Hello,

It is not uncommon that patients fall into a depression mode with various levels depending on each patient.

The main cause for the type of depression you exhibit tend to be attributed to the medications your body had to metabolize (narcotic, anesthetics, etc.) affecting your hormonal balance.

Decreasing your dependence on pain medication tend to help overcome your state of depression.

Moreover, it is imperative that you keep communicating with your surgeon who will be able to change your prescription medication if necessary and to guide through your transition phase.

I hope you will feel better soon and thank you for an important post.

The best of wishes to you.

Dr. Sajjadian

Ali Sajjadian, MD, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 125 reviews

You might also like...

Depression after surgery

+1

I agree with the previous post- the most common reason people become depressed after surgery is from the side effects of the narcotic pain medication- if you can switch to Tylenol, you are likely to feel better quicker.  Good luck!

Amy T. Bandy, DO, FACS
Newport Beach Plastic Surgeon
5.0 out of 5 stars 89 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.